U.S. doctors online nowAsk doctors free
Chicago, IL
A 40-year-old female asked:

Can you get a dvt as a complication week after left brachial artery thrombectomy? im on 2 blood thinners & aspirin and 1/2 my left calf is bruised purple but entire front of calf if red/pink. entire leg throbs. or is that rare & likely just bruising

2 doctor answers2 doctors weighed in
Dr. Ralph Boling
Obstetrics and Gynecology 40 years experience
Vascular damage: and clotting disorders, can increase the risk of developing post procedure blood clots. Thrombophilias, (clotting disorders), inborn tendency for blood clotting, are more common than once was recognized. Testing for genetic variations, and history of previous clots can be helpful to know, but not all clots are preventable.
Dr. Guy Lancellotti
43 years experience
Not likely: unless you are on Coumadin and your INR is sub therapeutic if you are on 2 blood thinners, it is unlikely to develop a DVT likely a bruise from a trauma
Last updated Apr 16, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.